Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 169, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 11:13 PM CDT for DeKalb County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2002, 11:13 PM CDT (04:13 UTC)
- Expired
- Jul 3, 2002, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:15 PM CDT | Thunderstorm Wind 60 E | Smithville, TN | Police reported trees were down. A large, 80-year-old pecan tree was blown onto a home near Alexandria. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2472 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS54 KOHX 030413 SVRBNA TNC041-030500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1112 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE KALB COUNTY IN TENNESSEE * UNTIL MIDNIGHT CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SMITHVILLE. THE STORM WAS MOVING SLOWLY SOUTHWEST. * THE SEVERE THUNDERSTORM WILL BE NEAR... MT. MORIAH AROUND MIDNIGHT CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ GIRODO LAT...LON 3587 8571 3605 8571 3608 8599 3583 8599
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 2, 11:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1100 PM CDT TUE JUL 2 2002 DISTURBANCES CUTTING UNDER UPPER RIDGE APPARENTLY HELPING GENERATE NEW CONVECTION LATE THIS EVENING. STORMS HAVE BEEN BUILDING FROM SUMNER COUNTY TO THE CUMBERLAND PLATEAU DURING THE PAST HOUR. WILL UPDATE ZONES TO KEEP CHANCE FOR THUNDERSTORMS GOING INTO THE NIGHT. .BNA...NONE. SH
In the hours before
Local storm report, Jul 2, 5:21 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
521 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PULASKI TN 58 MPH TSTM WIND GUST
07/02/02 GILES 911 CENTER REPORTED
SEVERAL TREES AND POWER
LINES WERE DOWN IN THE
CITY.
0310 PM 5 E ORLINDA TN 58 MPH TSTM WIND GUST
07/02/02 ROBERTSON NWS EMPLOYEE REPORTED TREE
WAS BLOWN DOWN 2 MILES WEST
OF I-65 ON HWY 52.
0315 PM 4.3 WSW PORTLAND TN 58 MPH TSTM WIND GUST
07/02/02 SUMNER NWS EMPLOYEE REPORTED A
TREE WAS DOWN ON SPRING
VALLEY DRIVE.
JAOLocal storm report, Jul 2, 6:02 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
521 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PULASKI TN 58 MPH TSTM WIND GUST
07/02/02 GILES 911 CENTER REPORTED
SEVERAL TREES AND POWER
LINES WERE DOWN IN THE
CITY.
0310 PM 5 E ORLINDA TN 58 MPH TSTM WIND GUST
07/02/02 ROBERTSON NWS EMPLOYEE REPORTED TREE
WAS BLOWN DOWN 2 MILES WEST
OF I-65 ON HWY 52.
0315 PM 4.3 WSW PORTLAND TN 58 MPH TSTM WIND GUST
07/02/02 SUMNER NWS EMPLOYEE REPORTED A
TREE WAS DOWN ON SPRING
VALLEY DRIVE.
JAOLocal storm report, Jul 2, 6:19 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
619 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM COUNTYWIDE TN WIND DAMAGE
07/02/02 BENTON SHERIFFS OFFICE REPORTED
NUMEROUS TREES AND POWER
LINES WERE DOWN AROUND THE
COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jul 3, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Jul 3, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 3, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Jul 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Jul 3, 1:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 43 min |
| Jul 3, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jul 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 42 min |
| Jul 3, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 43 min |
| Jul 3, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Jul 3, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.